MAUDE Adverse Event Report: COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY

COOK INC BANDER URETERAL DIVERSION STENT SET; GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Model Number G16994
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510k #: pre-amendment.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a cystectomy with ileal conduit, a bander ureteral diversion stent was being set on the left side.The stent kept "bunching" up on the wire and the renal pelvis was perforated, which according to the physician was caused by the stent.The physician found using this stent to be challenging because there were no size markings.A 30 cm double j stent was then used to complete the procedure on the left side.The original stent that was placed on the right side, remained within the patient.No additional patient consequences were reported.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 12sep2019.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, the instructions for use, drawings, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: manipulation of the wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guide when gaining access.When exchanging or withdrawing an instrument over the wire guide, secure and maintain the wire guide in place under fluoroscopy in order to avoid unexpected wire guide displacement.Hydrophilically coated wires are very slippery when wet.Always maintain control of the wire guide when manipulating it through any device.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A clinical assessment of the complaint was completed.The patient¿s medical history/pre-existing conditions are unknown.We have no information about any challenges with the patient¿s anatomy that could have contributed to resistance with advancement of the stent over the wire guide.It is likely that the stent bunching led to inadvertent increased force to overcome resistance, and this likely led to unintended dislodgement of the wire guide and subsequently the perforation of the left renal pelvis.Based on the available information, the potential causes of this event include patient condition/anatomy and user technique.A complaint device was not returned so a device failure analysis could not be carried out.The complaint was confirmed based on customer testimony.Cook has concluded that the cause of the complaint cannot be established.Based on a clinical evaluation of the complaint report possible contributing factors were patient condition/anatomy, and user technique.Cause could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BANDER URETERAL DIVERSION STENT SET
Common Device Name
GBL CATHETER, URETERAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9013893
Report Number1820334-2019-02286
Device Sequence Number2410959
Product Code GBL
UDI-Device Identifier00827002169944
UDI-Public(01)00827002169944(17)220606(10)9792887
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberG16994
Device Catalogue Number025237
Device Lot Number9792887
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR